Author: Sorting Last Post on Top ↓ Message:
SWEETSUNSHINE72's Photo SWEETSUNSHINE72 Posts: 533
5/12/09 8:43 P

My SparkPage
Send Private Message
Reply
I asked my endo the same thing, and he said that, while it's better to split it, you can take it all at once. However, you are more likely to get stomach issues if you do.

Give it a couple of weeks with the whole pill at night, then see how you do with a half in the AM. Pick a day for the increase (like Saturday) where you won't have to go to work the next day, just in case you do have a reaction to it. When I need to increase, I find that I might have some upset for a day or two, then I'm fine, so I always increase on a weekend.

Take care, you're doing GREAT!!! emoticon


DipMT, Hon (ACTM)
(Diploma in Massage Therapy, with Honours from the Atlantic College of Therapeutic Massage)


 current weight: 269.6 
 
312
283.75
255.5
227.25
199
MOMI143 Posts: 58
5/12/09 8:17 A

Send Private Message
Reply
Thank you. I actually was brave and tried a whole pill last night with dinner. I had a very high protein / low carb dinner and went to bed about 4 hours later. I was fine. I will try that for a while and then do the 1/2 in the morning. Would it hurt if I only ever took it at night? I am still just so scared to take it in the morning and get sick again.

 current weight: 190.3 
 
225
216.325
207.65
198.975
190.3
SWEETSUNSHINE72's Photo SWEETSUNSHINE72 Posts: 533
5/11/09 10:37 P

My SparkPage
Send Private Message
Reply
I would stick to the 1/2 tab twice/day for at least a week before increasing it. When you do increase it, make it 1/2 tab in the am, and a whole one in the pm. You should always take with a meal, and fatty, sugary, or starchy foods seem to trigger the side effects, as does lettuce, for some reason.

Most people increase by about 500 mg every two weeks.

Make sure to also (one you can) eat a low-GI-type diet, and plan on eating smaller amounts every 2 - 3 hours throughout the day. This helps to keep your blood sugar even, and helps the Met work better. Exercise is good, too, just don't kill yourself by doing too much too fast!

Take care, HTH!!!


DipMT, Hon (ACTM)
(Diploma in Massage Therapy, with Honours from the Atlantic College of Therapeutic Massage)


 current weight: 269.6 
 
312
283.75
255.5
227.25
199
VLHGSD Posts: 48
5/11/09 12:48 P

My SparkPage
Send Private Message
Reply
Sorry, yes I was referring to the regular met, not the ER

 Pounds lost: 0.0 
 
0
30
60
90
120
VLHGSD Posts: 48
5/11/09 12:48 P

My SparkPage
Send Private Message
Reply
Sorry, yes I was referring to the regular met, not the ER

 Pounds lost: 0.0 
 
0
30
60
90
120
MOMI143 Posts: 58
5/11/09 12:08 P

Send Private Message
Reply
I will have to look and see. I do not think he gave me the extended release.

 current weight: 190.3 
 
225
216.325
207.65
198.975
190.3
MOMI143 Posts: 58
5/11/09 11:52 A

Send Private Message
Reply
Thanks. I tried 1/2 last night with dinner and took it in the middle of dinner and was fine. I am going to try a whole one. I am scared to do the am again. Do you know how long it stays in your system?

 current weight: 190.3 
 
225
216.325
207.65
198.975
190.3
TAVERA1 Posts: 19
5/11/09 11:50 A

My SparkPage
Send Private Message
Reply
be very careful about breaking the tabs up - my script says right on it not to break the extended release version, it will mess up your dosage if you do.
In the beginning, i would take mine at nite - it seemed to help me sleep thru most of the symptoms - but now i take it when i wake up right before breakfast.

 current weight: 338.2 
 
340
330
320
310
300
VLHGSD Posts: 48
5/11/09 11:07 A

My SparkPage
Send Private Message
Reply
I would probably break it in half and still do one in am, one in pm. I'm up to about 1000 right now. I do one at night then another at lunch currently. Some days no side effects, other days, not good! But 875 2x a day is very high to start. Most of us prob. started with 500mg 1x a day and worked up.

 Pounds lost: 0.0 
 
0
30
60
90
120
VLHGSD Posts: 48
5/11/09 11:07 A

My SparkPage
Send Private Message
Reply
I would probably break it in half and still do one in am, one in pm. I'm up to about 1000 right now. I do one at night then another at lunch currently. Some days no side effects, other days, not good! But 875 2x a day is very high to start. Most of us prob. started with 500mg 1x a day and worked up.

 Pounds lost: 0.0 
 
0
30
60
90
120
MOMI143 Posts: 58
5/9/09 2:46 P

Send Private Message
Reply
Thank you for all of your responses. I am just frustrated right now and I cannot live like this. I have two small children and have been absolutely miserable today with these side effects. I might just try the one a day. Do you guys suggest the morning or the night? I usually workout at night after dinner if that makes a difference.

 current weight: 190.3 
 
225
216.325
207.65
198.975
190.3
NYXWOLFWALKER's Photo NYXWOLFWALKER SparkPoints: (137,734)
Fitness Minutes: (145,668)
Posts: 14,825
5/9/09 1:49 P

My SparkPage
Send Private Message
Reply
as others have said some do great on it others it takes time and still others never can handle it

I was on regular met from 2003 till the start of this year, I never was able to handle it - I spent most of those years house bound without much of a socal life so to speak.

am on the extended release version and am better, still have the side effects I know how to plan around it since it now happens at a given time of day only and only lasts for an hour so its easy enough to plan into my day.

Nyxks Musings
nyxstium.info
twitter.com/nyxks/

Cals Burned for 6 years = 2,359,000
6 years Deficit Total = 1,729,800
Should have lost: 250 to 495 pounds
Actual loss = 139 lbs and 50 inches from core


 Pounds lost: 43.0 
 
0
17
34
51
68
BIGCHESNEYFAN's Photo BIGCHESNEYFAN Posts: 74
5/9/09 1:10 P

My SparkPage
Send Private Message
Reply
That seems like a high dose for your doctor to start you on if you have never been on MET before. I started taking 250 twice a day and slowly increased to 500 twice a day. I did experience some gastro intestinal problems but I stuck it out and they slowly subsided. You may want to contact your doctor and ask for a lower dose to start explaining the side effects. Also make sure that you take the meds before eating a meal to see if that helps you. I went off of it in fall for a few months and he put on it again earlier this year and gave me 750mg XR and I didn't experience any side effects. I have heard that with the XR there are little to no side effects. I think this is the same as any other med, its gonna affect people differently.

Good Luck and let us know how its going.

 Pounds lost: 34.2 
 
0
27
54
81
108
TAVERA1 Posts: 19
5/9/09 1:01 P

My SparkPage
Send Private Message
Reply
it takes awhile - and you should start with one pill for approx 2 weeks and then add in the 2nd pill - it does take your body awhile to adjust to it. Even now, that i've been taking it for years, if i eat a meal too high in carbs, i'll be right back in the bathroom. For me i am nauseous and have other GI issues, but it does go away. Dramamine works good for the nausea and immodium for the other GI issues were both approved by my dr for me to take while i had the worst of the symptoms. You cannot just give up on it - i've seen so many people do that - but the side effects do go away, it just takes some time and it takes you being consistent with it also.

 current weight: 338.2 
 
340
330
320
310
300
TGRIFF's Photo TGRIFF Posts: 679
5/9/09 12:44 P

My SparkPage
Send Private Message
Reply
Some people take it and do well with it...that's not the case for me. I tried several different times to take it, but it always makes me bloated, gassy and in a LOT of pain in my stomach. I was taking a lot less each day than you, too. Maybe you can reduce the amount of mgs you takes each day or try the time released ones. I hope you are one of the people who take find a way to take it, though. Good luck, but do what makes you feel best.

 Pounds lost: 77.0 
 
0
24.75
49.5
74.25
99
MOMI143 Posts: 58
5/9/09 12:33 P

Send Private Message
Reply
I just started taking Metformin yesterday. 2x a day 875mg. My doc did not tell me to taper up the dose, just to take it. I was fine yesterday except for feeling full. Today is a different story. I am miserable and have been in the bathroom way too much. I think I am going to quit but wanted to come here first. Will these side effects subside soon? I really need to take this to get my PCOS under control and start losing weight again!

 current weight: 190.3 
 
225
216.325
207.65
198.975
190.3
Page: 1 of (1)  

Report Innappropriate Post

Other PCOS & Losing Weight Medical Info & Discussion Posts

Topics: Last Post:
Good book on PCOS? 3/29/2014 3:16:22 PM
Metformin ER and diet changes 9/17/2013 2:34:08 PM
*PCOS SITES THAT YOU WOULD RECOMMEND TO OTHERS* 12/9/2013 11:30:41 AM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=604x136x25403771

Review our Community Guidelines